Advertisement

Springer Nature is making Coronavirus research free. View research | View latest news | Sign up for updates

Controllability of nonlinear integrodifferential systems in Banach space

  • 137 Accesses

  • 42 Citations

Abstract

Sufficient conditions for controllability of nonlinear integrodifferential systems in a Banach space are established. The results are obtained using the Schauder fixed-point theorem.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Chukwu, E. N., andLenhart, S. M.,Controllability Questions for Nonlinear Systems in Abstract Spaces, Journal of Optimization Theory and Applications, Vol. 68, pp. 437–462, 1991.

  2. 2.

    Nakagiri, S., andYamamoto, M.,Controllability and Observability of Linear Retarded Systems in Banach Spaces, International Journal of Control, Vol. 49, pp. 1489–1504, 1989.

  3. 3.

    Naito, K.,Controllability of Semilinear Control Systems Dominated by the Linear Part, SIAM Journal on Control and Optimization, Vol. 25, pp. 715–722, 1987.

  4. 4.

    Naito, K.,Approximate Controllability for Trajectories of Semilinear Control Systems, Journal of Optimization Theory and Applications, Vol. 60, pp. 57–65, 1989.

  5. 5.

    Naito, K.,On Controllability for a Nonlinear Volterra Equation, Nonlinear Analysis: Theory, Methods and Applications, Vol. 18, pp. 99–108, 1992.

  6. 6.

    Naito, K., andPark, J. Y.,Approximate Controllability for Trajectories of a Delay Volterra Control System, Journal of Optimization Theory and Applications, Vol. 61, pp. 271–279, 1989.

  7. 7.

    Zhou, H. X.,Approximate Controllability for a Class of Semilinear Abstract Equations, SIAM Journal on Control and Optimization, Vol. 21, pp. 551–565, 1983.

  8. 8.

    Triggiani, R.,Controllability, Observability, and Stabilizability of Dynamical Systems in Banach Space with Bounded Operators, PhD Thesis, University of Michigan, Ann Arbor, Michigan, 1973.

  9. 9.

    Triggiani, R.,Controllability and Observability in Banach Spaces with Bounded Operators, SIAM Journal on Control, Vol. 13, pp. 462–491, 1975.

  10. 10.

    Lasiecka, I., andTriggiani, R.,Exact Controllability of Semilinear Abstract Systems with Application to Waves and Plates Boundary Control Problems, Applications of Mathematical Optimization, Vol. 23, pp. 109–154, 1991.

  11. 11.

    Quinn, M. D., andCarmichael, N.,An Approach to Nonlinear Control Problems Using Fixed-Point Methods, Degree Theory, and Pseudo-Inverses, Numerical Functional Analysis and Optimization, Vol. 7, pp. 197–219, 1984–1985.

  12. 12.

    Kwun, Y. C., Park, J. Y., andRyu, J. W.,Approximate Controllability and Controllability for Delay Volterra Systems, Bulletin of the Korean Mathematics Society, Vol. 28, pp. 131–145, 1991.

  13. 13.

    Nussbaum, R. P.,The Fixed-Point Index and Asymptotic Fixed-Point Theorems for k-Set Contractions, Bulletin of the American Mathematical Society, Vol. 75, pp. 490–495, 1969.

  14. 14.

    Fitzgibbon, W. E.,Semilinear Integrodifferential Equations in a Banach Space, Nonlinear Analysis: Theory, Methods and Applications, Vol. 4, pp. 745–760, 1980.

  15. 15.

    Heard, M. L.,An Abstract Semilinear Hyperbolic Volterra Integrodifferential Equation, Journal of Mathematical Analysis and Applications, Vol. 80, pp. 175–202, 1981.

  16. 16.

    Hussain, M. A.,On a Nonlinear Integrodifferential Equation in Banach Space, Indian Journal of Pure and Applied Mathematics, Vol. 19, pp. 516–529, 1988.

  17. 17.

    Miller, R. K.,Volterra Integral Equations in a Banach Space, Funkcialaj Ekvacioj, Vol. 18, pp. 163–193, 1975.

  18. 18.

    Pazy, A.,Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer Verlag, New York, New York, 1983.

Download references

Author information

Additional information

The work of the first and third authors was supported by CSIR, New Delhi, India.

Communicated by R. Conti

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Balachandran, K., Dauer, J.P. & Balasubramaniam, P. Controllability of nonlinear integrodifferential systems in Banach space. J Optim Theory Appl 84, 83–91 (1995). https://doi.org/10.1007/BF02191736

Download citation

Key Words

  • Controllability
  • nonlinear systems
  • integrodifferential systems